Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Sep 21, 2007, 11:03 PM PDT for Los Angeles County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2007, 11:03 PM PDT (06:03 UTC)
- Expired
- Sep 22, 2007, 2:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 72 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 220613 FFWLOX CAC037-220900- /X.NEW.KLOX.FF.W.0007.070922T0603Z-070922T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 1105 PM PDT FRI SEP 21 2007 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA INCLUDING THE GRIFFITH PARK BURN AREA... * UNTIL 200 AM PDT * AT 1100 PM PDT...NATIONAL WEATHER SERVICE DOPPLER INDICATED A SLOW MOVING LINE OF VERY HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS EXTENDING FROM THE SANTA CLARITA VALLEY TO LONG BEACH. THE LEADING EDGE OF THIS LINE OF SHOWERS WAS BEGINNING TO PUSH INTO THE GRIFFITH PARK BURN AREA...AND THIS BAND OF RAIN WILL AFFECT THE BURN AREA THROUGH 2 AM PDT SATURDAY. SHOWERS AND THUNDERSTORMS WITHIN THIS LINE HAVE PRODUCED RAINFALL RATES OVER ONE HALF INCH PER HOUR...AND RAINFALL AT THESE RATES WILL LIKELY CAUSE MUD AND DEBRIS FLOWS IN AND BELOW THE GRIFFITH PARK BURN AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE GRIFFITH PARK BURN AREA AND LOS FELIZ. IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS FLOWS IN THE GRIFFITH PARK BURN AREA ACCORDING TO THRESHOLDS PROVIDED BY USGS. AREAS AFFECTED INCLUDE DRAINAGES...ROADS...AND RESIDENCES IN AND DIRECTLY BELOW THE BURN AREA. LAT...LON 3420 11836 3420 11821 3408 11823 3408 11836 TIME...MOT...LOC 0603Z 180DEG 0KT 3413 11828 $$ BRUNO/ASR
2 follow-up statements
000 WGUS76 KLOX 220835 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 129 AM PDT SAT SEP 22 2007 CAC037-220900- /X.CON.KLOX.FF.W.0007.000000T0000Z-070922T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 129 AM PDT SAT SEP 22 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM PDT FOR CENTRAL LOS ANGELES COUNTY... AT 127 AM PDT...THE LINE OF THUNDERSTORMS PRODUCING FLASH FLOODING HAS MOVED EAST OF THE AREA. HOWEVER...FLOOD WATERS WILL CONTINUE TO FLOW OUT THE DRAINAGE AREAS IN THE GRIFFITH PARK BURN AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE GRIFFITH PARK BURN AREA AND LOS FELIZ. LAW ENFORCEMENT IN THE LOS FELIZ AREA REPORTED THAT MAJOR FLOODING HAD OCCURRED IN THE AREA...BUT THE EXTENT AND SIZE OF THE FLOODING IS UNKNOWN AT THIS TIME. LAT...LON 3420 11836 3420 11821 3408 11823 3408 11836 TIME...MOT...LOC 0829Z 180DEG 0KT 3413 11828 $$ HALL
000 WGUS76 KLOX 220858 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 153 AM PDT SAT SEP 22 2007 CAC037-220903- /X.EXP.KLOX.FF.W.0007.000000T0000Z-070922T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 153 AM PDT SAT SEP 22 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM PDT FOR CENTRAL LOS ANGELES COUNTY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A FLASH FLOOD WARNING FOR THE GRIFFITH PARK BURN AREA IN CENTRAL LOS ANGELES COUNTY TO EXPIRE. SOME DRAINAGE AREAS NEAR THE FLOOD AREA MAY STILL BE SWOLLEN AND LOCALIZED FLOODING COULD STILL OCCUR EARLY THIS MORNING. LAT...LON 3420 11836 3420 11821 3408 11823 3408 11836 TIME...MOT...LOC 0853Z 180DEG 0KT 3413 11828 $$ HALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 9:00 PM PDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 21, 9:00 PM PDT, 2 hours 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 PM PDT FRI SEP 21 2007 .SHORT TERM (TONIGHT THROUGH MONDAY)... ALL EYES ON UPPER LOW CURRENTLY SPINNING AND WOBBLING NEAR 33/122. THERE IS ONE MAIN CONVECTIVE BAND WRAPPED AROUND THE LOW EXTENDING SOUTH OF CATALINA ISLAND AND THEN TURNING INTO MALIBU AND THROUGH EASTERN VENTURA COUNTY. THIS LINE IS GROWING MORE CONVECTIVE WITH TIME AND COULD WELL CREATE ENOUGH RAINFALL TO CAUSE FLASH FLOODING IN GRIFFITH PARK AND THE SHEKELL BURN AREAS. ALSO CONVECTION IS BEGINNING TO INCREASE AROUND THE CORE OF THE LOW WHICH WILL THREATEN MARINE INTERESTS OVERNIGHT. THE 00Z WRF INITIALIZED QUITE WELL (ALTHOUGH WITH THIS STORM GOOD INITIALIZATION HAS NOT TRANSLATED INTO QUALITY FORECASTS) STILL SATELLITE DOES SHOW THE LOW BEGINNING TO NUDGE TO THE NNE WHICH IS ALSO IN LINE WITH THE WRF SOLN AS WELL AS THE 18Z GFS RUN AND THINK THIS IS GOOD ENOUGH TO HAVE MODERATE CONFIDENCE IN THE MDLS. SO...PER THE WRF...EXPECT THE UPPER LOW TO MOVE TO THE NNE OVERNIGHT. REACHING POINT CONCEPTION AT 12Z AND THE EASTERN SLO/MRY COUNTY LINE AT 18Z. THIS WILL SHIFT THE RAIN BAND TO THE NORTH AND OUT OF THE AREA A LITTLE AFTER 12Z. THIS WILL ALLOW THE FOCUS OF THE ACTIVITY TO SHIFT TO THE CORE OF THE LOW ITSELF WHICH WILL BE ALONG THE CENTRAL COAST. THERE WILL BE SOME ENERGY WRAPPING AROUND THE LOW AND OVER VTA AND LA COUNTIES SO A CHANCE OF SHOWERS WILL CONTINUE THERE. WITH ALL THE MOISTURE AND INSTABILITY MOST AREAS WILL BE UNDER MOSTLY CLOUDY SKIES. THE CLOUDS SHOULD DIMINISH OVERNIGHT AS THE SUN SETS AND THE LOW MOVES AWAY. RAINFALL WILL BE LIGHT IN AREAS AWAY FROM THE MAIN RAINBAND...AREAS AFFECTED BY THUNDERSTORMS ALSO WILL HAVE SIGNIFICANTLY MORE RAINFALL. WITH THE CONVECTIVE NATURE OF THE RAINBAND AND THE FACT THAT IT WILL BE TRAINING OVER AN AREA FOR A FEW MORE HOURS EXPECT UP TO AN INCH OF RAIN WITH AN OUTSIDE CHANCE OF UP TO 2 INCHES. AGAIN THESE RAINFALL AMOUNTS WILL AFFECT THE SANTA MONICA MOUNTAIN AREA THE FAR WESTERN VLYS OF L.A. COUNTY...THE EASTERN VALLEYS OF VENTURA COUNTY AND THE MOUNTAINS OF VENTURA COUNTY. LESS ROBUST BUT STILL WORRISOME RAIN BANDS ARE FORMING TO THE SIDES OF THE MAIN RAINBAND AND THESE WILL PUSH INTO CENTRAL L.A. COUNTY AND WESTERN VTA COUNTY OVERNIGHT WITH A HALF INCH POSSIBLE. BY LATE SATURDAY AFTERNOON NW FLOW SHOULD PREVAIL OVER THE AREA AND THIS SHOULD ALLOW SKIES TO CLEAR AND ELIMINATE THE THREAT OF SHOWERS. ...FROM PREVIOUS DISCUSSION... FOR SUNDAY AND MONDAY...EXPECT DRY AND WARMING CONDITIONS FOR ALL AREAS IN THE WAKE OF THE UPPER LOW. BY MONDAY MORNING...SOME WEAK OFFSHORE GRADIENTS ARE FORECASTED TO DEVELOP. SO...THESE OFFSHORE GRADIENTS SHOULD TEMPS TO WARM UP NICELY. AT THIS TIME THE UPPER SUPPORT IS NOT GREAT...SO WILL ONLY EXPECT SOME WEAK AND LOCALIZED CANYON WINDS. .LONG TERM (TUESDAY THROUGH FRIDAY)... ON TUESDAY/WEDNESDAY...THE WEAK OFFSHORE FLOW IN THE MORNINGS IS FORECAST TO REMAIN. SO...WILL EXPECT CONTINUED WARM TEMPS WITH SOME LOCAL CANYON WINDS. FOR THURSDAY/FRIDAY...EXPECT SLIGHTLY COOLER CONDITIONS AS THE WEAK OFFSHORE FLOW ENDS. HOWEVER...DRY CONDITIONS WILL STILL PREVAIL. && .AVIATION... 21/2358Z BANDED PRECIPITATION PRECIPITATION IS STRETCHING FROM KLGB NORTHWEST TO POINT CONCEPTION AND PUSHING TOWARDS THE NORTHWEST. ONE TO THREE HOURS OF PRECIPITATION SHOULD BE EXPECTED AT MOST TERMINALS IN THE LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES. PRECIPITATION SHOULD TAPER BY 06Z WITH ANOTHER BAND OF PRECIPITATION POSSIBLE START AT THE COASTAL SITES BY 09Z. IFR TO MVFR CEILINGS AND VISIBILITIES SHOULD BE EXPECTED IN RAIN. A 20 PERCENT CHANCE OF A THUNDERSTORM IS POSSIBLE THROUGH 04Z THIS EVENING IN RAIN SHOWERS. KLAX...IFR TO MVFR CEILINGS AND VISIBILITIES IN RAIN WILL DEVELOP WITHIN THE NEXT 15 MINUTES OR SO. IFR TO MVFR CONDITIONS WILL PERSIST OVER THE NEXT TWO HOURS OR SO...WITH CONDITIONS IMPROVING BETWEEN 0330Z AND 0430Z. A SLIGHT CHANCE OF THUNDERSTORMS WITH VARIABLE AND GUSTY WINDS ARE POSSIBLE THIS EVENING. ANOTHER CHANCE OF IFR TO MVFR CEILINGS AND VISIBILITIES IN RAIN IS POSSIBLE AFTER 09Z. IF IFR TO MVFR DEVELOP...CONDITIONS SHOULD IMPROVE AFTER 16Z. KBUR...IFR TO MVFR CEILINGS AND VISIBILITIES IN RAIN WILL DEVELOP WITHIN THE BETWEEN AROUND 0115Z...PLUS OR MINUS 20 MINUTES. IFR TO MVFR CONDITIONS WILL PERSIST THROUGH 0430Z...TO 0600Z AT THE LATEST. A SLIGHT CHANCE OF THUNDERSTORMS WITH VARIABLE AND GUSTY WINDS ARE POSSIBLE THIS EVENING. ANOTHER CHANCE OF IFR TO MVFR CEILINGS AND VISIBILITIES IN RAIN IS POSSIBLE AFTER 10Z. IF IFR TO MVFR DEVELOP...CONDITIONS SHOULD IMPROVE AFTER 17Z. .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...ASR/THOMPSON AVIATION...HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 21, 6:00 AM PDT, 17 hours 3 minutes before
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
In the hours before
Local storm report, Sep 21, 10:17 PM PDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1017 PM PDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD N AVALON 33.34N 118.33W
09/21/2007 LOS ANGELES CA TRAINED SPOTTER
FLOODING AVALON CANYON...950PM SCANNER...SCHOOL/HORSE
STABLE AND BIRDPARK RESIDENT FLOODED OUT... EVACUATION OF
QUAIL CANYON AND THE DITCH NEAR BANK FULL AND 1 FOOT FROM
TOP. SIRENS GOING OFF
&&
KAPLANThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 9:34 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Sep 21, 10:30 PM PDT | Special Marine Warning | LOX | 15 min | |
| Sep 21, 10:38 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 37 min |
| Sep 21, 11:48 PM PDT | Flash Flood Warning | LOX | Los Angeles | 27 min |
| Sep 21, 11:48 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 27 min |
| Sep 22, 4:41 AM PDT | Flash Flood Warning | LOX | Los Angeles | 2 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.